zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Merging of linear combinations to semistable laws. (English) Zbl 1173.60306
Summary: We prove merge theorems along the entire sequence of natural numbers for the distribution functions of suitably centered and normed linear combinations of independent and identically distributed random variables from the domain of geometric partial attraction of any non-normal semistable law. Surprisingly, for some sequences of linear combinations, not too far from those with equal weights, the merge theorems reduce to ordinary asymptotic distributions with semistable limits. The proofs require working out general conditions for merging in terms of characteristic functions.
MSC:
60E07Infinitely divisible distributions; stable distributions
60E05General theory of probability distributions
60E10Transforms of probability distributions
60F05Central limit and other weak theorems
References:
[1]Bingham, N.H., Goldie, C.M., Teugels, J.L.: Regular Variation. Encyclopedia of Mathematics and its Applications, vol. 27. Cambridge University Press, Cambridge (1987)
[2]Csörgo, S.: Rates of merge in generalized St. Petersburg games. Acta Sci. Math. (Szeged) 68, 815–847 (2002)
[3]Csörgo, S.: Merging asymptotic expansions in generalized St. Petersburg games. Acta Sci. Math. (Szeged) 73, 297–331 (2007)
[4]Csörgo, S., Kevei, P.: Merging asymptotic expansions for cooperative gamblers in generalized St. Petersburg games. Acta Math. Hung., submitted (2007)
[5]Csörgo, S., Megyesi, Z.: Merging to semistable laws. Theory Probab. Appl. 47, 17–33 (2002)
[6]Csörgo, S., Simons, G.: Laws of large numbers for cooperative St. Petersburg gamblers. Period. Math. Hung. 50, 99–115 (2005) · Zbl 1113.60026 · doi:10.1007/s10998-005-0005-9
[7]Csörgo, S., Simons, G.: Pooling strategies for St. Petersburg gamblers. Bernoulli 12, 971–1002 (2006) · Zbl 1130.91018 · doi:10.3150/bj/1165269147
[8]Csörgo, S., Haeusler, E., Mason, D.M.: A probabilistic approach to the asymptotic distribution of sums of independent, identically distributed random variables. Adv. Appl. Math. 9, 259–333 (1988) · Zbl 0657.60029 · doi:10.1016/0196-8858(88)90016-4
[9]D’Aristotile, A., Diaconis, P., Freedman, D.: On merging of probabilities. Sankhyā 50, 363–380 (1988)
[10]Gnedenko, B.V., Kolmogorov, A.N.: Limit Distributions for Sums of Independent Random Variables. Addison-Wesley, Reading (1954)
[11]Grinevich, I.V., Khokhlov, Yu.S.: Domains of attraction of semistable laws. Theory Probab. Appl. 40, 361–366 (1995) · doi:10.1137/1140038
[12]Kevei, P.: Generalized n-Paul paradox. Stat. Probab. Lett. 77, 1043–1049 (2007) · Zbl 1138.60026 · doi:10.1016/j.spl.2006.08.027
[13]Kruglov, V.M.: On the extensions of the class of stable distributions. Theory Probab. Appl. 17, 685–694 (1972) · Zbl 0279.60035 · doi:10.1137/1117081
[14]Megyesi, Z.: A probabilistic approach to semistable laws and their domains of partial attraction. Acta Sci. Math. (Szeged) 66, 403–434 (2000)